MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX ST MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX ST MESH; SURGICAL MESH
Catalog Number 1200011
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Abscess (1690)
Date of Event 04/04/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.This mdr represents the phasix st mesh (device 3).Additional supplemental emdr¿s were submitted to represent the composix kugel mesh (device 1) and bard flat mesh (device 2).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided: (b)(6) 2004 - patient was diagnosed with recurrent ventral and incisional hernia thereby underwent open repair with implant of composix kugel mesh (device 1).Per op notes, "previous synthetic mesh was excised.A medium composix kugel mesh (device 1) was placed beneath the fascia and peritoneum into the abdomen using sutures." (b)(6) 2006 - patient was diagnosed with recurrent ventral hernia thereby underwent repair.Per op notes, "the previous composix kugel mesh was attached to the abdominal wall." (b)(6) 2009 - patient was diagnosed with right abdominal incisional hernia thereby underwent open repair with the implant of bard flat mesh (device 2).Per op notes, "a bard flat mesh (device 2) was secured underlying the fascia." (b)(6) 2019 - patient was diagnosed with small bowel obstruction thereby underwent repair with removal of mesh (device 1 and 2) and implant of phasix st (device 3), small bowel resection, lysis of adhesions.Per op notes, "patient has a bowel obstruction, adhesions were taken down.Loop of small bowel that was adherent to an old mesh that was curled on itself and took down the small bowel off the mesh.The mesh (device 1 and 2) were removed, a phasix st (device 3) was placed to the abdominal wall using sutures." (b)(6) 2019 - patient was diagnosed with abdominal wall abscess thereby underwent incision and drainage of abdominal wall abscess.Per op notes, "an incision was made in the right mid to lower quadrant and a large abscess cavity was entered.Noted the mesh (device 3) this was left in place and then packed the abdomen.".

Brand Name
PHASIX ST MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key24378476
Report Number1213643-2026-00169
Device Sequence Number4863074
Product Code OWT
UDI-Device Identifier00801741095283
UDI-Public(01)00801741095283
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K143380
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number1200011
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2026
Initial Report FDA Received Date02/18/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexFemale